Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Increased dosage
May 16, 2012

If one is on Atripla can one increase the dosage to twice a day. What impact would it make on the viral load. Can it speed up the undetectable viral load status? Can one increase the dosage and revert back to once a day pill after the undetectable viral load status has been achieved?

Response from Dr. Young

Hello and thanks for posting your interesting question.

I wouldn't recommend taking Atripla twice daily- first, there's no evidence for safety (and likely, this would increase the efavirenz side effects, and possibly increase risk of kidney injury), and secondly, the medications are among the most potent in decreasing viral loads.

With the exception of integrase inhibitor-based therapies, all currently recommended treatment combinations drop viral loads at similar rates. Even when one considers the integrase regimens (Isentress), despite the very attractive rapid decreases in viral loads, there's little data that suggests that this feature has any clinical benefit.

I hope that's helpful, BY



Previous
Complera Side Effects
Next
Cure

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement